Alert archive / California / Small Craft Advisories in 2021
Small Craft Advisory 126, NWS Los Angeles, CA
NWS Los Angeles, CA issued this small craft advisory at Sep 22, 2021, 2:47 AM PDT. It took effect at Sep 22, 2021, 3:00 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 22, 2021, 2:47 AM PDT (09:47 UTC)
- In effect from
- Sep 22, 2021, 3:00 PM PDT
- Expired
- Sep 23, 2021, 9:00 AM PDT
- In force
- 18 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
630 WHUS76 KLOX 220947 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 247 AM PDT Wed Sep 22 2021 PZZ673-676-221800- /O.NEW.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 247 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands and Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-655-221800- /O.NEW.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 247 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous wind and sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island and Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
5 follow-up statements
169 WHUS76 KLOX 221603 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 903 AM PDT Wed Sep 22 2021 PZZ673-676-230015- /O.CON.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 903 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-655-230015- /O.CON.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 903 AM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...From 3 PM this afternoon to 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
773 WHUS76 KLOX 222103 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 203 PM PDT Wed Sep 22 2021 PZZ673-676-230515- /O.CON.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 203 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-655-230515- /O.CON.KLOX.SC.Y.0126.210922T2200Z-210923T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 203 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands and East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
496 WHUS76 KLOX 230324 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 824 PM PDT Wed Sep 22 2021 PZZ655-230430- /O.CAN.KLOX.SC.Y.0126.000000T0000Z-210923T1000Z/ Inner waters from Point Mugu to San Mateo Pt. CA including Santa Catalina and Anacapa Islands- 824 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished below advisory level. Local gusts to 25 kt are possible through late tonight across the western portion. $$ PZZ673-676-231000- /O.CON.KLOX.SC.Y.0126.000000T0000Z-210923T1000Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 824 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ650-231000- /O.CON.KLOX.SC.Y.0126.000000T0000Z-210923T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 824 PM PDT Wed Sep 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY... * WHAT...Hazardous sea conditions. * WHERE...East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island. * WHEN...Until 3 AM PDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
431 WHUS76 KLOX 230958 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 258 AM PDT Thu Sep 23 2021 PZZ650-231100- /O.EXP.KLOX.SC.Y.0126.000000T0000Z-210923T1000Z/ East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA including Santa Cruz Island- 258 AM PDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... $$ PZZ673-676-231600- /O.EXT.KLOX.SC.Y.0126.000000T0000Z-210923T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 258 AM PDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WHAT...Hazardous wind and sea conditions. * WHERE...Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands and Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands. * WHEN...Until 9 AM PDT this morning. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX). PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
332 WHUS76 KLOX 231605 MWWLOX URGENT - MARINE WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 905 AM PDT Thu Sep 23 2021 PZZ673-676-231715- /O.EXP.KLOX.SC.Y.0126.000000T0000Z-210923T1600Z/ Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm including San Miguel and Santa Rosa Islands- Outer waters from Santa Cruz Island to San Clemente Island to 60 NM offshore including San Nicolas and Santa Barbara Islands- 905 AM PDT Thu Sep 23 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Winds and seas will remain below SCA criteria for the next few days. $$ Sweet
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 21, 9:42 PM PDT, 5 hours 5 minutes earlier.
Area forecast discussion, Sep 21, 9:42 PM PDT, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
942 PM PDT Tue Sep 21 2021
.SYNOPSIS...21/1217 PM.
Warm and dry weather will continue through Wednesday with
temperatures well into the 90s to lower 100s in the hottest inland
valleys. A cooling trend will start Thursday as weak low pressure
drops over the desert Southwest through the weekend. There will
be a slight chance of afternoon thunderstorms in the mountains and
deserts of Los Angeles County on Friday and Saturday.
&&
.SHORT TERM (TUE-FRI)...21/941 PM.
***UPDATE***
Temperatures were hot through the valleys and interior areas
today, a good 10 degree warm up from yesterday. Increasing
onshore, westerly flow cooled the coasts to the 60's and 70's. The
marine layer is very shallow, around 400 feet at LAX. Low clouds
and patchy fog lingered through the Santa Barbara Channel this
afternoon into this evening and near the Ventura County Coast.
However, clouds cleared out south of Point Conception this
evening, possibly due to some mid to low level dry air. Low clouds
and fog will redevelop overnight, but may struggle to reach the
L.A. County coast.
Marine layer clouds may struggle to clear again through the Santa
Barbara Channel tomorrow morning. Little change in the general
pattern Wednesday, with a slight cooling north of Point
Conception as an upper level trough approaches. Temperatures
should be similar to today, as thicknesses remain around 579 dm
near the L.A. area.
Overnight lows for tonight were increased a little to account for
the additional warming inland today. Increased Wednesday's high
temperatures about 5 degrees for the San Gabriel Valley, as
values there also looked too cold. With the hotter temperatures,
the current Heat Advisory for the San Fernando Valley was expanded
to include the San Gabriel Valley. Minor tweaks were made to the
sky forecast to adjust for less clouds south of Point Conception.
***From Previous Discussion***
Hot and dry day across the valleys, foothills, and lower mountains
today with highs reaching well into the 90s and a few lower 100s
mainly in the San Fernando and San Gabriel Valleys. Minimum
humidities of 9-15 percent are widespread across interior
portions where offshore winds were strongest this morning. This
has lead to elevated to brief critical fire weather conditions
today. Most coastal areas actually reached their high temperatures
earlier in the day with a seabreeze cooling things off this
afternoon. Low clouds continue to hang right at the beaches this
afternoon and will likely move inland after dark anywhere from
Ventura northward to the San Luis Obispo Co. coasts. The marine
inversion will remain rather shallow so expect locally dense fog
overnight into Wednesday morning for some coastal areas.
Wednesday appears just as warm as today for coastal and inland
valleys, mountains, and deserts. There will be a weak offshore
pressure gradient in the morning, but trends will be building
back onshore throughout the rest of the day. Highs will again be
the hottest in the San Fernando Valley with 100-105 degrees, while
coastal areas pull back into the 70s. Many foothills and lower
mountains will start the day in the 70s to near 80 degrees. A
4-5mb onshore gradient will likely deepen the marine layer
slightly for Wednesday night with widespread coastal clouds. As
the upper pattern transitions from west to northwest, there will
be a weak Sundowner through passes and canyons of the western
Santa Ynez Mountains.
Thursday remains a transitional day with cooler northerly flow and
heights dropping about 80dm from the previous day. Locally gusty
winds could occur in the I-5 corridor mountain areas and across
the Antelope Valley that afternoon with temperatures 4-10 degrees
cooler, especially in the coastal valleys and mountains.
There continues to be quite a bit of uncertainty toward the end of
the week and into the first part of the weekend. Deterministic and
ensemble models are in agreement that a weak low pressure area
will eventually form over northwest Baja by Friday afternoon,
however, the tough part of the forecast is the track it will take.
Yesterday the low was predicted to close off over Death Valley and
today it's closer to the Great Salt Lake. The solutions today take
the low more to our east and south, with the GEM and GFS the
furthest west. There remains moderate lapse rates and E-NE
steering flow across LA County to warrant leaving a slight chance
of thunderstorms in the forecast on Friday afternoon. Winds do not
look like much of a factor other than southeast flow over the
mountains which would bring leftover convection/debris clouds
across the southern counties.
.LONG TERM (SAT-TUE)...21/154 PM.
The forecast remains under the influence of weak low pressure to
our south on Saturday, which continues to be handled poorly by 12Z
model runs. Precipitable water values, southeast flow aloft, and
higher 400-700mb humidity all look favorable to see isolated
afternoon convective development across Los Angeles County
Saturday afternoon. Much of the outcome will depend on the final
location of the low pressure area, the closer it is then there
will be a higher amount of instability to support thunderstorms.
Since there remains plenty of wobble in the position of the low in
the model data, we will continue to carry a slight chance of
thunderstorms for the eastern portions for Saturday.
By Sunday the low will begin to eject eastward with a weak high
pressure ridge building over southwest CA. Temperatures will
probably not be much different between Saturday and Sunday with
highs 65-75 degrees at the coasts and 80s to lower 90s for
interior areas. Early next week looks seasonal with minor height
increases, however, there are indications of another low pressure
trough sliding across northern CA late Tuesday or Wednesday which
would cap our temperatures and potentially increase N-NW winds
across southwest CA.
&&
.AVIATION...22/0029Z.
At 2337Z at KLAX, the marine layer was about 500 feet deep. The
top of the inversion was 1600 feet with a temperature of 30 C.
High confidence in 00Z TAFs for valleys and deserts. Moderate to
low confidence for remaining TAFs with coastal marine layer clouds
expected tonight. Low clouds will likely be earlier from KOXR
north, with later arrival times to the south. Some uncertainty if
conditions will go dense and timing cat changes.
KLAX...Low to moderate confidence in the 00Z TAF after 06Z. There
is a 30% chance that skies will remain clear tonight. No
significant east wind component expected.
KBUR...High confidence in the 00Z TAF with VFR conditions thru
the period.
&&
.MARINE...21/914 PM.
High confidence overall in the forecast. Winds and seas will
remain below SCA levels for the next few days, other than a 30-40
percent chance of SCA winds from Point Conception to San Nicolas
Island and extending into the western portion of the Santa Barbara
Channel Wed afternoon and evening. With the shallow marine layer,
there will be areas of dense fog across the coastal waters
tonight through Wednesday morning.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Heat Advisory in effect until 8 PM PDT Wednesday for zone
547. (See LAXNPWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK (FRI-TUE).
There is a slight chance of mountain and desert thunderstorms in
Los Angeles County on Friday and Saturday afternoons with
dangerous lightning.
&&
PUBLIC...Phillips/KS/EB
AVIATION...Phillips
MARINE...Stewart/Lund
SYNOPSIS...EB
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 5:09 AM PDT | Dense Fog Advisory | LOX | 4 hr |
Nearby
Small Craft Advisories in California, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.